Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 96, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2003, 9:13 PM MDT for Morrill County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2003, 9:13 PM MDT (03:13 UTC)
- Expired
- Jul 26, 2003, 9:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3787 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WUUS55 KCYS 270313 SVRCYS NEC123-270345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MDT SAT JUL 26 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 945 PM MDT * AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH FROM 25 MILES NORTH OF BROADWATER TO 12 MILES SOUTHWEST OF BROADWATER...OR FROM 11 MILES SOUTH OF ALLIANCE TO 21 MILES NORTH OF SIDNEY...MOVING EAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4199 10294 4146 10298 4145 10264 4198 10266 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:20 PM MDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jul 26, 1:20 PM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT SAT JUL 26 2003 18Z SFC ANALYSIS SHOWS COLD FRONT IN COLORADO ALREADY WITH LIGHT NORTH TO NORTHEAST SURFACE WINDS. CHEYENNE 88D VAD WIND PROFILER SHOWS LIGHT EAST WINDS IN LOWEST 4000 FT...WITH CROSS OVER TO LIGHT WEST WINDS ABOVE THAT. A FEW STORMS HAVE ALREADY FORMED DURING THE EARLY AFTERNOON...THOUGH THEY HAVE BEEN SHORT LIVED AND VISUALLY APPEAR TO BE SMALL SO FAR. MAIN SHORT WAVE TROF ALREADY IN CENTRAL PART OF THE NEBRASKA PANHANDLE AND MOVING AWAY. THAT APPEARS TO BE ONE REASON FOR STORMS TO BE FAIRLY WELL BEHAVED. THINK THAT INSTABILITY HAS BEEN HELD IN CHECK BY WARM TEMPERATURES ALOFT AND SOMEWHAT COOLER TEMPERATURES AT LOW LEVELS...THOUGH INCREASED SURFACE DEWPOINTS MAY JUST BE ENOUGH TO OFFSET COOLER TEMPS. WILL CONTINUE SCATTERED SHOWERS AND EVENING THUNDERSTORMS MOST AREAS IN TONIGHTS FORECAST. HAVE INCREASED LOW TEMPS JUST A TAD BASED ON UPSTREAM VALUES THIS MORNING AND EXPECTED CLOUD COVER. SHORTWAVE TROF VISIBILE ON WATER VAPOR SATELLITE IMAGERY OVER NV/ID THIS AFTERNOON SHOULD BE APPROACHING FORECAST AREA ON SUNDAY...SO ANOTHER CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS. TEMPERATURES COOLER ON SUNDAY THAN TODAY...AND SHOULD BE HELD IN THE 70S/80S AT LOWER ELEVATIONS. IN LATER PDS...SOME LINGERING SHWRS AROUND SUN EVNG...WITH CLDS HANGING AROUND INTO MON MRNG...THEN DECRSG CLDS FROM N TO S ACRS THE AREA AS DRIER NW FLOW ALOFT SPREADS IN. HAVE KEPT A TOKEN 10% POP FOR MON AND TUE LATE DAY ISOLD SHWRS/TSTMS BASED ON SOME INSTBLTY AND PERHAPS POCKETS OF LINGERING MID LVL MSTR. ETA SHOWS THE NEXT UPR TROF DIGGING SEWD INTO THE UPR MIDWEST ON TUE A BIT STGR THAN AVN...WITH ITS ASSOCD CDFNT MOVG A LTL FURTHER S INTO THE NRN PARTS OF THE AREA. ETA ALSO HAS SOME PCPN WITH THIS FTR WHILE AVN DRY... ANOTHER REASON TO AT LEAST HANG ON TO 10% POPS. BY WED INTO THU...SHOULD BE MAINLY DRY AS THE PERSISTENT UPR HIGH STARTS MIGRATING EWD AGAIN. WILL PROBABLY BE SOME MSTR WORKING BACK INTO THE REGION THU AFTN/EVNG...WITH GFS SHOWING A BETTER AMT MOVING IN ON FRI INTO SAT...SO WILL HAVE 20-30% LATE DAY POPS THOSE DAYS. TEMPS GRADUALLY WARM UP MON-WED...THEN BACK TO SEMI-HOT AGAIN FOR THU THRU SAT. .CYS... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 26, 2:57 PM MDT, 6 hours 16 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-271130- HAZARDOUS WEATHER OUTLOOK...UPDATED/CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...A FEW CAPABLE OF PRODUCING VERY HEAVY RAIN...LARGE AMOUNTS OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH...WILL SPREAD FROM THE LARAMIE VALLEY ACROSS THE LARAMIE RANGE. THE STORMS SHOULD WEAKEN A LITTLE AS THEY MOVE ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COOLER AIR WILL SPREAD ACROSS THE REGION SUNDAY WITH UPSLOPE FLOW CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. ON MONDAY DRIER AIR WILL RETURN TO THE REGION AS NORTHWESTERLY UPPER LEVEL WINDS DEVELOP WITH DRY AND SEASONABLE CONDITIONS EXPECTED THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE LARAMIE VALLEY EASTWARD INTO THE SOUTHWEST CORNER OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. SPOTTER ACTIVITATION IS NOT EXPECTED ELSEWHERE. BANN
In the hours before
Local storm report, Jul 26, 6:10 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0610 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM 22 W CHEYENNE WY 0.75 IN HAIL
07/26/03 LARAMIE
RGBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 35 min |
| Jul 26, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 34 min |
| Jul 26, 7:49 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 26 min |
| Jul 26, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.